Congestive Heart Failure Community
severe swelling in feet and legs
About This Community:

This patient support community is for discussions relating to Congestive Heart Failure (CHF).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

severe swelling in feet and legs

I have edema and have been on lassix under my drs. care. In the last 3 - 4 days the swelling is extreme and lassix is not helping. Am not urinating as I should. I have been propping feet above heart but need to get the swelling down. Are thre any other things I can do at home to help?
Blank
563773_tn?1374250139
Hello,
Pedal edema with not urinating properly can be due to kidney causes. Edema can also be caused by a serious condition of the kidney, heart, liver or blood vessels, but many other factors can contribute to its onset, including: Eating a poor diet high in salt and carbohydrates , Abusing laxatives,diuretics, drugs, sodium retention, varicose veins, allergic reactions and neuromuscular disorders.
Elevate the effected leg. Wear leg wedges while sleeping, support socks and proper fitting shoes and socks.

Indulge in moderate exercises like walking, avoid prolonged standing and avoid sitting with the feet dependent. Decrease salt intake and drink plenty of water.

If the edema persists or continues to worsen, please consult a physician. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Related Discussions
3 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
Pedal edema with not urinating properly can be due to kidney causes. Edema can also be caused by a serious condition of the kidney, heart, liver or blood vessels, but many other factors can contribute to its onset, including: Eating a poor diet high in salt and carbohydrates , Abusing laxatives,diuretics, drugs, sodium retention, varicose veins, allergic reactions and neuromuscular disorders.
Elevate the effected leg. Wear leg wedges while sleeping, support socks and proper fitting shoes and socks.

Indulge in moderate exercises like walking, avoid prolonged standing and avoid sitting with the feet dependent. Decrease salt intake and drink plenty of water.

If the edema persists or continues to worsen, please consult a physician. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Blank
Avatar_m_tn
Thank you for your response. I will do as you suggest and if condition does not improve, I will go to my doctor. I have been seeing him regularly for hypothyroidism and copd. I am taking quite a few medications at this point  and getting blood tests every 6 months. Have been trying to walk around but is painful. Both legs are affected but left leg is much worse. There is no distinction from my calve to the foot. Should I stop taking the lassix daily?

Once again, thank you very much for responding to me
Blank
Avatar_m_tn
If you stop urinating or urinate very little ... go to ER. This is a serious condition.

Hot and cold water, can improve your circulation. First, soak your feet in a tub for 10 minutes with the hottest water you can comfortably tolerate. Then immerse them briefly in a separate tub of ice-cold water for just 30 secs. Repeat the cycle several times, ending with the cold bath.

Stay in fresh temperature.

If you are suffering HF, weight yourself everyday and also look for respiratory problems. If sudden weight increase, more than 1kg/day for a couple of days or respiratory problems call your doctor, probably you will need an increase or change in the diuretic.

Be aware that some medication for HF (like ACE Inhibitors) can produce swelling as a side effect, so if you have changed your medication recently call your doctor.

As said, drastically reduce salt intake.

Jesus
Blank
Post a Comment
To
Blank
BloodPressure Tracker
Track your Heart Condition
Start Tracking Now
MedHelp Health Answers
Recent Activity
21064_tn?1309312333
Blank
Momto3 is ...11 years post PVC abl... Comment
Aug 26
Avatar_f_tn
Blank
evewisewoman commented on photo
Aug 24
Avatar_f_tn
Blank
evewisewoman commented on photo
Aug 24
Congestive Heart Failure Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank